Alert archive / Mississippi / Flash Flood Warnings in 2026
Flash Flood Warning 2, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Jan 10, 2026, 3:19 AM CST for Amite County, Pike County, Mississippi. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jan 10, 2026, 3:19 AM CST (09:19 UTC)
- Expired
- Jan 10, 2026, 6:14 AM CST
- In force
- 3 hr
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Amite County, MS, Pike County, MS
The radar
The Hammond radar (KHDC), 82 km from the middle of the area, began a volume at 09:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jan 10, 5:40 AM CST | FLASH FLOOD | 6 Wsw Mccomb, MS | A social media post showed a creek overflowing its bank near Percy Quin State Park. The water covered a bridge that crossed the creek and a gravel driveway by several feet. |
| Jan 10, 6:10 AM CST | FLASH FLOOD | 1 Ne Mccomb, MS | A social media post showed a picture of several cars flooded along Pine Street and Douglas Drive near Higgins Middle School. The water appeared to be a couple feet deep. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 141 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 9.3 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 173 J/kg
- Mixed-layer CIN
- -100 J/kg
- Mixed-layer LCL
- 763 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- -47 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
The text
As transmitted.
182
WGUS54 KLIX 100919
FFWLIX
MSC005-113-101230-
/O.NEW.KLIX.FF.W.0002.260110T0919Z-260110T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service New Orleans LA
319 AM CST Sat Jan 10 2026
The National Weather Service in New Orleans has issued a
* Flash Flood Warning for...
East Central Amite County in southern Mississippi...
Pike County in southern Mississippi...
* Until 630 AM CST.
* At 319 AM CST, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 0.5 and 1.5 inches of
rain have fallen. Additional rainfall amounts of 1 to 3 inches are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
Mccomb, Magnolia, Summit and Mccomb Airport.
This includes the following Interstate...
Interstate 55 in Mississippi between mile markers 7 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3135 9056 3135 9026 3118 9026 3105 9058
FLASH FLOOD...RADAR INDICATED
$$
MSW2 follow-up statements
463
WGUS74 KLIX 100955
FFSLIX
Flash Flood Statement
National Weather Service New Orleans LA
355 AM CST Sat Jan 10 2026
MSC005-113-101230-
/O.CON.KLIX.FF.W.0002.000000T0000Z-260110T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Amite MS-Pike MS-
355 AM CST Sat Jan 10 2026
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 AM CST THIS
MORNING FOR EAST CENTRAL AMITE AND PIKE COUNTIES...
At 355 AM CST, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Between 1.5 and 2.5 inches of rain have
fallen. Additional rainfall amounts of 2 to 4 inches are possible in
the warned area. Flash flooding is ongoing or expected to begin
shortly.
HAZARD...Life threatening flash flooding. Thunderstorms producing
flash flooding.
SOURCE...Radar.
IMPACT...Life threatening flash flooding of creeks and streams,
urban areas, highways, streets and underpasses.
Some locations that will experience flash flooding include...
Mccomb, Magnolia, Summit and Mccomb Airport.
This includes the following Interstate...
Interstate 55 in Mississippi between mile markers 7 and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report observed flooding to local emergency services or law
enforcement and request they pass this information to the National
Weather Service when you can do so safely.
&&
LAT...LON 3135 9026 3118 9026 3105 9058 3135 9056
FLASH FLOOD...RADAR INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE
$$
MSW707 WGUS74 KLIX 101214 FFSLIX Flash Flood Statement National Weather Service New Orleans LA 614 AM CST Sat Jan 10 2026 MSC005-113-101224- /O.CAN.KLIX.FF.W.0002.000000T0000Z-260110T1230Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Amite MS-Pike MS- 614 AM CST Sat Jan 10 2026 ...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL AMITE AND PIKE COUNTIES... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed remaining road closures. A Flood Watch remains in effect until 900 AM CST for portions of southeast Louisiana and southern Mississippi. && LAT...LON 3135 9026 3118 9026 3105 9058 3135 9056 $$ MSW
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Jan 10, 2:04 AM CST, 1 hour 15 minutes earlier. Its key messages:
- Updated at 158 AM CST Sat Jan 10 2026
- A Slight Risk (Level 2 out of 5) of severe storms is ongoing for the whole area this morning, with damaging winds and tornadoes being the primary threats. This drops to a marginal risk at 6am Saturday. Please stay weather aware tomorrow and have multiple ways of receiving warnings.
- In addition to the severe weather threat, there is also a threat of flash flooding through Saturday morning. There is a Moderate Risk for excessive rainfall (Level 3 out of 4) for Walthall and Pike Counties with the remainder of the area in a slight risk. A Flood Watch remains through 9am Saturdayg from along I-59 and westward where we can expect widespread 2-4 inches with locally higher amounts above 6 inches.
- After the front passes on Saturday, gusty offshore winds will filter in behind it. Small craft advisories will likely be needed starting on Sunday, as the winds and waves will be dangerous for small vessels.
Area forecast discussion, Jan 10, 2:04 AM CST, 1 hour 15 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
204 AM CST Sat Jan 10 2026
...New UPDATE...
.KEY MESSAGES...
Updated at 158 AM CST Sat Jan 10 2026
- A Slight Risk (Level 2 out of 5) of severe storms is ongoing for the
whole area this morning, with damaging winds and tornadoes
being the primary threats. This drops to a marginal risk at 6am
Saturday. Please stay weather aware tomorrow and have multiple
ways of receiving warnings.
- In addition to the severe weather threat, there is also a threat of
flash flooding through Saturday morning. There is a Moderate
Risk for excessive rainfall (Level 3 out of 4) for Walthall and
Pike Counties with the remainder of the area in a slight risk. A
Flood Watch remains through 9am Saturdayg from along I-59 and
westward where we can expect widespread 2-4 inches with locally
higher amounts above 6 inches.
- After the front passes on Saturday, gusty offshore winds will
filter in behind it. Small craft advisories will likely be
needed starting on Sunday, as the winds and waves will be
dangerous for small vessels.
&&
.UPDATE...
Issued at 158 AM CST Sat Jan 10 2026
A portion of the flood watch will be canceled this morning. There
will still be the possibility of up to an inch of rainfall, but
there have been no heavy rainfall amounts previously that would
cause issues. A dense fog advisory will be brought up for some
coastal waters and protected waters as winds ease and conditions
become conducive for fog production over these waters by sunrise
through about 10am maybe later.
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 1011 PM CST Fri Jan 9 2026
The polar trough has combined with the subtropical trough which is
efficiently streaming deep moisture from the Pacific through the
south central CONUS then well into the NE Atlantic coast. The polar
trough has now shifted its strongest winds to the east side of the
trough which is beginning to make it progressive. There are still
several hours to go before the risk of severe wx lowers enough to
not worry about it. But as we move through the morning hours, this
will be the case and a line of broken sh/ts will be the result. This
is also why SPC is lowering the risk level across the area for Sat
morning after 6am. So this will be a slow progress toward
stability. The heavy rainfall threat will also slowly lower as we
move through the morning hours Sat with the last gasp being storms
along the frontal interface. The cold front will enter the CWA
around 8am Sat and exit land areas ~5pm Sat. Any rainfall left
behind the front will be light with no issues for strong or
severe. The front moving through during the day will give high
temps that will be cooler west and warmer east. But all areas will
fall to the 40s Sat night as winds should keep the area a bit
warmer than it would be without them.
&&
.LONG TERM...
(Monday night through Friday night)
Issued at 1011 PM CST Fri Jan 9 2026
By Sunday, temps will only climb into the mid to upper 50s, so a
chilly day in store. Winds will ease through the day Sunday and
decouple overnight Sun night into Monday morning. This will help
radiational cooling become maximized allowing temps to fall to the
lower 30s north to the low 40s south. Cold air will settle in for
Monday only allowing highs to reach the mid 50s. Mon night will
bring temps to the lower 30s again north and low 40s south. After
Monday, a slow warming trend will take place with no real issues
expected the remainder of the week.
&&
.AVIATION...
(06Z TAFS)
Issued at 1011 PM CST Fri Jan 9 2026
MVFR cigs will slowly lower tonight and Sat morning into IFR and
possibly LIFR levels through noon Sat. A cold front will move
through shifting winds from southerly to NW and cigs will respond by
lifting into MVFR levels with fropa through each site. Vis will be
obstructed via SHRA and TSRA at all sites unitl fropa Sat.
&&
.MARINE...
Issued at 1011 PM CST Fri Jan 9 2026
Moderate onshore flow will continue through tonight until a cold
front moves through Saturday with a window of strong northerly winds
of 20-30kt, a small craft advisory will be hoisted starting 6pm Sat
ending 6am Monday. Storms will accompany the front as it moves
through late Sat and some of these could have strong rapid wind
increases with rapid directional changes. Since there have been
several days of onshore flow prior to the cold front, we will have a
well set up fetch out of the south. With winds quickly veering
around to the north-northwest immediately behind the cold front
there will be a window of confused seas. The greatest potential
appears to be in the outer waters (20-60nm) and west of the mouth of
the MS River. Winds will slowly lower through Tue while a surface
high moves into the northern gulf waters late Tue. A west wind will
begin as the high moves SE by Wednesday. West winds will rise ahead
of a reinforcing cold front moving through late Wed bringing winds
around to NW 20-25kt Wed night into Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 70 39 56 31 / 80 0 0 0
BTR 71 42 59 33 / 80 0 0 0
ASD 74 43 60 32 / 90 10 0 0
MSY 76 49 60 41 / 80 10 0 0
GPT 73 45 59 36 / 80 10 0 0
PQL 75 44 60 31 / 90 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...Flood Watch until 9 AM CST this morning for LAZ036-037-039-
046>048-071-079-081-083-085.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Monday
for GMZ530-532-534-536-538-550-552-555-557-570-572-575-577.
MS...Flood Watch until 9 AM CST this morning for MSZ069>071-077-083.
GM...Small Craft Advisory from 6 PM this evening to 6 AM CST Monday
for GMZ532-534-536-538-550-552-555-557-570-572-575-577.
&&
SHORT TERM...TE
LONG TERM....TE
AVIATION...TE
MARINE...TEIn the hours before
Special weather statement, Jan 10, 12:34 AM CST, 2 hours 45 minutes before
Special Weather Statement
National Weather Service New Orleans LA
1234 AM CST Sat Jan 10 2026
MSZ069-100715-
Amite MS-
1234 AM CST Sat Jan 10 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHEASTERN AMITE
COUNTY THROUGH 115 AM CST
...
At 1234 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Liberty, moving northeast at
35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Liberty and Smithdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southern
Mississippi.
&&
LAT...LON 3130 9055 3111 9083 3116 9093 3135 9078
3135 9055
TIME...MOT...LOC 0634Z 222DEG 31KT 3117 9085
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Jan 10, 1:27 AM CST, 1 hour 52 minutes before
Special Weather Statement
National Weather Service New Orleans LA
127 AM CST Sat Jan 10 2026
LAZ034>036-047-048-100800-
East Feliciana LA-Pointe Coupee LA-West Baton Rouge LA-
East Baton Rouge LA-West Feliciana LA-
127 AM CST Sat Jan 10 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF CENTRAL WEST BATON
ROUGE, SOUTHEASTERN WEST FELICIANA, SOUTHEASTERN POINTE COUPEE,
SOUTHWESTERN EAST FELICIANA AND NORTHWESTERN EAST BATON ROUGE
PARISHES THROUGH 200 AM CST
...
At 127 AM CST, Doppler radar was tracking a strong thunderstorm over
Erwinville, or 11 miles northwest of Port Allen, moving northeast at
35 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Zachary, Baker, New Roads, St. Francisville, Maringouin, Slaughter,
Pride, and Erwinville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3086 9135 3072 9093 3045 9137 3048 9147
3050 9148 3049 9151 3050 9153
TIME...MOT...LOC 0727Z 228DEG 32KT 3053 9138
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Jan 10, 2:04 AM CST, 1 hour 15 minutes before
Special Weather Statement
National Weather Service New Orleans LA
204 AM CST Sat Jan 10 2026
LAZ036-037-048-MSZ069-100845-
St. Helena LA-East Feliciana LA-East Baton Rouge LA-Amite MS-
204 AM CST Sat Jan 10 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN ST.
HELENA, EAST FELICIANA, NORTH CENTRAL EAST BATON ROUGE PARISHES IN
SOUTHEASTERN LOUISIANA AND SOUTH CENTRAL AMITE COUNTIES THROUGH 245
AM CST
...
At 203 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Slaughter, or near Zachary,
moving northeast at 35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Zachary, Clinton, Slaughter, Wilson, Felps, and Gillsburg.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southern
Mississippi.
&&
LAT...LON 3064 9115 3072 9128 3114 9091 3102 9064
TIME...MOT...LOC 0803Z 220DEG 29KT 3073 9116
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSSpecial weather statement, Jan 10, 2:56 AM CST, 23 minutes before
Special Weather Statement
National Weather Service New Orleans LA
256 AM CST Sat Jan 10 2026
MSZ070-071-100930-
Pike MS-Walthall MS-
256 AM CST Sat Jan 10 2026
...A STRONG THUNDERSTORM WILL IMPACT PORTIONS OF NORTHWESTERN
WALTHALL AND NORTHERN PIKE COUNTIES THROUGH 330 AM CST
...
At 256 AM CST, Doppler radar was tracking a strong thunderstorm
capable of producing funnel clouds over Mccomb, moving northeast at
35 mph.
HAZARD...Funnel clouds and winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...If a funnel cloud briefly touches down, minor damage to
outdoor objects is possible. Gusty winds could knock down
tree limbs and blow around unsecured objects.
Locations impacted include...
Mccomb and Summit.
This includes Interstate 55 in Mississippi between mile markers 14
and 24.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Conditions are favorable for the development of weak, brief funnel
clouds. This type of funnel cloud is harmless, but on rare occasions
they can briefly touch down, producing wind gusts over 50 mph. If a
funnel cloud is spotted move indoors or to safe harbor and report
your sighting to the National Weather Service.
Torrential rainfall is occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
A Tornado Watch remains in effect until 400 AM CST for southern
Mississippi.
&&
LAT...LON 3134 9009 3117 9053 3118 9055 3132 9055
3135 9052 3135 9011
TIME...MOT...LOC 0856Z 229DEG 31KT 3125 9051
FUNNEL CLOUDS...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
TJSThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 10, 12:34 AM CST | Special Weather Statement | LIX | Amite | 41 min |
| Jan 10, 2:32 AM CST | Tornado Warning | LIX | Amite | 23 min |
| Jan 10, 2:44 AM CST | Flash Flood Warning | LIX | Amite, Pike, Wilkinson | 3 hr |
| Jan 10, 2:56 AM CST | Special Weather Statement | LIX | Pike | 34 min |
| Jan 10, 3:43 AM CST | Special Weather Statement | LIX | Pike | 47 min |
| Jan 10, 5:01 AM CST | Flash Flood Warning | LIX | Amite, Pike | 72 min |
| Jan 10, 5:11 AM CST | Flash Flood Warning | LIX | Pike, Walthall | 64 min |
| Jan 10, 5:24 AM CST | Flash Flood Warning | LIX | Amite, Pike, Walthall | 118 min |
| Jan 10, 10:18 AM CST | River Flood Warning | LIX | Pike | 50 hr |
| Jan 10, 10:18 AM CST | River Flood Warning | LIX | Pike, Walthall | 36 hr |
Nearby
Flash Flood Warnings in Mississippi, 2026Every flash flood warning in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.